Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Black spot inside lower lip. Reason ?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
Black faded spot inside bottom lower lip
Posted Sat, 5 May 2012 in Skin Hair and Nails
Answered by Dr. Bharat Chawda 16 hours later

Thank you for the query,

Flat black spots over the lower lips are indicative of either Peutz–Jeghers syndrome or simply Freckles .Both are benign conditions and would be difficult to differentiate clinically.In both the condition we see small multiple flat spots.

Another possibility is of Fixed Drug Eruption (FDE).This is actually a drug reaction following a particular drug which you are allergic to.It appears as a large flat pigmented lesion in and around lips.

Peutz–Jeghers syndrome is also associated with benign polyps in gastrointestinal tract along with pigmented spots over the lower lip.

Freckles are pretty common with type 1 skin and since lower lips are more exposed to sunlight ,they are frequently seen over there.

Treatment option for the spots would be same for both the Freckles & Peutz–Jeghers syndrome, and that would be LASERS.This would just be a cosmetic treatment and not therapeutic one .

The best laser for such a condition would be a Q-Switched Nd:yag laser (532nm wave length).

To diagnose for the presence of polyps ,you need to consult a gastroenterologist .

An FDE is very difficult to treat ,but the same laser can be tried .

You should also apply a good spf sunscreen daily over the lips.

You can consider sending me a close up picture of the lesion which would help me further. You can send it at YYYY@YYYY and kindly mention "ATTN Dr.Bharat Chawda" as a subject. Also please reply to this mail saying that you have enclosed a picture.

Also let me know about following points:
1) Any history of drug allergy.
2) How long you have been having this .
3) Any family history of the same lesion.
4) Any gastrointestinal symptoms.
5)Do you have similar lesions over the cheeks.

Please reply back with the above answers and mail the photos as this will help me in answering you better.

Awaiting your reply.

Dr.Bharat chawda
Above answer was peer-reviewed by
Follow-up: Black spot inside lower lip. Reason ? 1 hour later
Next to it I have another small one dot too also fade
I have this since yesterday
Plus I had acid reflex with sour stomach
And no I don't have similar lesion on my cheeks
No drug allergy
It kind of looks like died vein or something?
one more thing i had colonscopy in feb my colon was normal
Answered by Dr. Bharat Chawda 11 hours later

Thank you for writing back,

According to your history,it doesn't seem to be a FDE ( fixed drug eruption). So we are left with other two possibilities.

I would request you to send a close up picture of the lesion which would help me further. You have a feature to upload the reports / image by yourself at the right side of the query page, please utilize that.

A died vein is only seen in Hemangioma, which again would require a laser treatment.

Awaiting your reply.

Dr.Bharat chawda
Above answer was peer-reviewed by
Follow-up: Black spot inside lower lip. Reason ? 15 hours later
Is it something serious
Answered by Dr. Bharat Chawda 9 hours later
Thanks for the follow up.

No ,I don't think it should be serious .But you should show this to a dermatologist to take an expert opinion,since I've not seen it clinically.

And laser treatment are very safe and non-ablative ,so you should not worry about that too.

I hope this answers your query .

Wish you good health.


Dr.Bharat chawda

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor